Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 110, NWS JSJ
NWS JSJ issued this small craft advisory at May 12, 2011, 10:28 AM CDT. It took effect at May 12, 2011, 11:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 10:28 AM CDT (15:28 UTC)
- In effect from
- May 12, 2011, 11:00 AM CDT
- Expired
- May 13, 2011, 3:09 AM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
243
WHCA72 TJSJ 121528
MWWSJU
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1128 AM AST THU MAY 12 2011
...NORTH SWELLS WILL AFFECT THE LOCAL ATLANTIC WATERS THROUGH AT
LEAST FRIDAY MORNING...
.A BROAD AREA OF LOW PRESSURE NEAR STATIONARY ACROSS THE NORTH
WESTERN ATLANTIC IS GENERATING NORTH SWELLS THAT WILL REACH THE
LOCAL ATLANTIC WATERS THIS AFTERNOON THROUGH AT LEAST FRIDAY
MORNING.
AMZ710-122330-
/O.NEW.TJSJ.SC.Y.0110.110512T1600Z-110513T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1128 AM AST THU MAY 12 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST FRIDAY...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST FRIDAY.
WAVES: NORTH SWELLS OF 5 TO 7 FEET ARE EXPECTED FROM THIS
AFTERNOON THROUGH EARLY FRIDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.
&&
$$
HTTP://WEATHER.GOV/SANJUAN3 follow-up statements
069 WHCA72 TJSJ 122041 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 441 PM AST THU MAY 12 2011 ...NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS THROUGH AT LEAST FRIDAY MORNING... .A BROAD AREA OF LOW PRESSURE NORTH OF BERMUDA WILL REMAIN NEARLY STATIONARY ACROSS THE NORTHWEST ATLANTIC AND CONTINUE TO GENERATE NORTH SWELLS THAT WILL AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS THROUGH AT LEAST FRIDAY MORNING. AMZ710-130445- /O.CON.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 441 PM AST THU MAY 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY. WAVES: SEAS OF 6 TO 7 FEET IN NORTH SWELLS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
321 WHCA72 TJSJ 130242 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1042 PM AST THU MAY 12 2011 ...NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS THROUGH AT LEAST FRIDAY MORNING... .A BROAD AREA OF LOW PRESSURE NORTH OF BERMUDA WILL REMAIN NEARLY STATIONARY ACROSS THE NORTHWEST ATLANTIC AND CONTINUE TO GENERATE NORTH SWELLS THAT WILL AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS THROUGH AT LEAST FRIDAY MORNING. AMZ710-131000- /O.CON.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1042 PM AST THU MAY 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY. WAVES: SEAS OF 6 TO 7 FEET IN NORTH SWELLS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
843 WHCA72 TJSJ 130809 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 409 AM AST FRI MAY 13 2011 ...NORTHERN SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND ALL PASSAGES... .THE NORTHERN SWELL WILL CONTINUE TO SLOWLY SUBSIDE TROUGH THE INCOMING WEEKEND. AMZ710-130915- /O.CAN.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 409 AM AST FRI MAY 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH NORTHERN SWELLS WILL CONTINUE TO AFFECT THE LOCAL WATERS...HAZARDOUS SEAS OF 7 FEET OR GREATER ARE NO LONGER EXPECTED ACROSS THESE WATERS. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:28 AM CDT, 0 minutes earlier.
Area forecast discussion, May 12, 10:28 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1128 AM AST THU MAY 12 2011 .UPDATE... NO SHOWER DEVELOPMENT ACROSS THE ISLANDS JUST YET...EXCEPT FOR A FEW QUICK PASSING RAIN SHOWERS ALONG THE SOUTHWEST AND SOUTHEAST COASTAL AREAS OF PUERTO RICO...AND JUST OFFSHORE OF SAINT CROIX. SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORM ACTIVITY DEVELOPING JUST OFF THE SOUTHWEST COAST OF PUERTO RICO... WHILE FEW ISOLATED THUNDERSTORMS WERE NOTED OFF THE EAST COAST OF THE ISLANDS EARLIER THIS MORNING WHERE A WATERSPOUT WAS OBSERVED BY A PILOT AND SEVERAL RESIDENTS. FOR THE REST OF THE AFTERNOON... STILL EXPECT SUFFICIENT BREAKS IN THE FAIRLY THICK MID TO UPPER LEVEL CLOUD SHIELD ACROSS THE ISLANDS TO AID IN CONVECTIVE DEVELOPMENT OVER LAND. ALTHOUGH CONVECTIVE ACTIVITY MAY NOT BE WIDESPREAD...WITH THE VERY FAVORABLE UPPER LEVEL SUPPORT...EXPECT ANY DEVELOPMENT DURING THE AFTERNOON TO BE VERY EXPLOSIVE AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND GUSTY WINDS. THEREFORE NO CHANGES MADE TO THE INHERITED FORECAST FOR NOW AS WE EXPECT THIS MOIST UNSTABLE ENVIRONMENT TO CONTINUE FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDS AT ALL TAF SITE THROUGH AT LEAST 12/17Z. THEREAFTER FM 12/17Z-12/23Z EXPECT VCSH/VCTS NR MOST TAF SITES WITH PSBL TEMPO MVFR/IFR CONDS EXPECIALLY AT TJMZ...TJSJ... TJNR...TJPS DUE AFTN CONVECTION WITH LOW CIGS AND PDS OF LOCALLY HVY RAINFALL. IN ADDITION...MTN TOP OBSCURATIONS POSSIBLE OVR PART OF THE CORDILLERA CENTRAL DUE TO AFTERNOON SHOWERS AND THUNDERSTORM ACTIVITY. && .PREV DISCUSSION... /ISSUED 428 AM AST THU MAY 12 2011/ SYNOPSIS...BROAD LONGWAVE TROF ACROSS THE WRN ATLC WILL DEAMPLIFY OVR THE NEXT FEW DAYS. SUBEQUATORIAL RIDGE ACROSS THE TROP ATLC WILL BUILD WWD INTO THE CARIBBEAN MIDDLE OF NEXT WEEK. DISCUSSION...LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH ACROSS THE WINDWARD PASSAGE WITH AN ASSOCIATED 100-KT JET STREAK EXTENDING FROM SOUTH OF HAITI TO THE NORTH OF PUNTA CANA IN THE DOMINICAN REPUBLIC PER MOST RECENT ACARS PLOT. LATEST GUIDANCE SHOWS THESE TWO FEATURES MOVING ACROSS PR/USVI LATE TODAY AND TONIGHT SUPPORTING A PERIOD OF VERY ACTIVE WX LATER THIS AFTERNOON. WHILE LIFT LOOKS PRETTY IMPRESSIVE TO GENERATE WIDESPREAD CONVECTION LIMTING FACTORS FOR WIDESPREAD HEAVY RAINFALL ARE STORM MOTION GREATER THAN 10 KT AND PW VALUES LESS THAN 2.0 INCHES. OF POTENTIALLY GREATER CONCERN IS SUBSTANTIAL DIRECTIONAL SHEAR SEEN ON FCST SOUNDINGS EARLY IN THE DAY WITH VEERING WIND PROFILES AS THE DAY GOES ON. 0-3KM STORM REL HELICITIES ARE DECENT WITH SWEAT INDICES UPWARDS OF 300 SUGGESTING A MARGINAL SEVERE THREAT WITH ANY STORMS TODAY. CONVECTION SHOULD MOVE GENERALLY ENE AND AFFECT THE NORTHEAST QUADRANT OF THE ISLAND. CUTOFF LOW WELL NORTH OF THE AREA WILL CONTINUE TO DIVERT S/W VORTICES ACROSS THE AREA OVR THE WEEKEND KEEPING UNSETTLED CONDITIONS WITH AFTERNOON CONVECTION FOCUSING NORTH OF THE CORDILLERA CENTRAL AND AFFECTING THE NORTH COAST OF PR. UPPER FLOW DEAMPLIFIES EARLY NEXT WEEK WITH RIDGE BUILDING IN FROM THE TROP ATLC MIDDLE OF NEXT WEEK. HOWEVER...MOISTURE AND INSTABILITY LOOK MORE THAN ADEQUATE TO SUPPORT DAILY CONVECTION WITH THE NW COAST THE MOST FAVORED LOCATION IN A SOUTHEAST STEERING FLOW. AVIATION...MVFR/IFR CONDITIONS LIKELY AT JSJ/IST LATER TODAY WITH SMALL CHANCES AT ALL OTHER TERMINALS. JSJ AND JBQ WILL HAVE THE BEST OF EXPERIENCING AFTERNOON TSRA OVER THE NEXT FIVE DAYS. MARINE...SEAS HAVE BUILT UP TO 6 FEET IN NORTH SWELLS AT BUOY 41043. GUIDANCE SUGGESTS SEAS WILL BUILD QUICKLY ACROSS THE ATLC COASTAL WATERS BY EVENING WITH 4-6 FT LIKELY ACROSS THE NEARSHORE ATLC WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 73 84 74 / 70 50 70 20 STT 84 75 85 75 / 70 50 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/11
Hazardous weather outlook, May 12, 5:19 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 619 AM AST THU MAY 12 2011 AMZ710>745-PRZ001>013-131000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 619 AM AST THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ESPECIALLY NORTH OF THE CORDILLERA CENTRAL. ISOLATED STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-131000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 619 AM AST THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CARIBBEAN COASTAL WATERS. ISOLATED STORMS MAY BECOME SEVERE WITH STRONG WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS...HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:24 AM CDT | Special Marine Warning | JSJ | 81 min | |
| May 12, 10:40 AM CDT | Special Marine Warning | JSJ | 80 min | |
| May 12, 1:05 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 12, 5:38 PM CDT | Areal Flood Advisory | JSJ | 112 min |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.